MAUDE Adverse Event Report: REFER TO SECTION H10 GALAXY G3 7MM X 21CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 GALAXY G3 7MM X 21CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120721
Medical Device Problem Codes Off-Label Use (1494); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter - the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an internal iliac artery aneurysm, the physician inserted the 7mm x 21cm galaxy g3 (gly120721/l12526) thermo-mechanical coil into the patient, but the green ¿system ready¿ light would not illuminate, and coil could not be detached.Therefore, the unit power was turned on and off, and the enpower control cable (ecb000182-00/l11302) was replaced, but the coil failed to detach.The devices were replaced, and the coil was detached successfully.The procedure was completed successfully without further incident or delay.Other coils were detached without any issue.No patient complications occurred as a result of the event.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.A contralateral approach was made towards the right internal iliac artery with an unspecified microcatheter.The sub-physician prepped the complaint devices and the main physician inserted the complaint coil.An enpower (dcb2000500/unk lot) detachment control box was used in the case.The product is not available for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Section b5: additional information received indicated that the coil and control cable were replaced, and the replacement coil was successfully detached.The complaint coil was successfully removed from the patient without need for additional intervention.The length of procedural delay was not reported; however, the delay was not considered clinically significant.The coil delivery system was prepped and used according to the instructions for use (ifu).An adequate and continuous flush was maintained through the catheter.All connections appeared to fit properly without application of excessive force.It was not reported if the detachment control box (dcb) was replaced at any time during the event.It was also not reported if a ¿fault¿ light, ¿low battery¿ light, or ¿dead battery¿ light was visualized during the case.It was not reported if the embolic coil was damaged when removed.The size and brand of microcatheter used during the case was not reported.It is not known if there was resistance felt at any time during advancement of the coil through the microcatheter.Details surrounding relevant anatomical information, including vessel characteristics and aneurysm/neck size, were not reported.No further information could be obtained.Initial reporter phone: (b)(4).Device code "off-label use" (1494) was selected since the product ifu states that the microcoil delivery system is intended for endovascular embolization of intracranial aneurysms.The product was used in the internal iliac artery.[complaint conclusion] as reported by a healthcare professional, during a coil embolization of an internal iliac artery aneurysm, the physician inserted the 7mm x 21cm galaxy g3 (gly120721/l12526) coil into the patient, but the green ¿system ready¿ light would not illuminate, and coil could not be detached.Therefore, the unit power was turned on and off, and the enpower control cable (ecb000182-00/l11302) was replaced, but the coil failed to detach.The coil and cable were replaced, and the replacement coil was successfully detached.The procedure was completed successfully without further incident.Additional coils were detached without any issue.No patient complications occurred as a result of the event.The length of procedural delay was not reported; however, the delay was not considered clinically significant.The complaint products were stored, prepped, and used per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and an adequate and continuous flush was maintained through the catheter at all times.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.A contralateral approach was made towards the right internal iliac artery with an unspecified microcatheter.The sub-physician prepped the complaint devices and the main physician inserted the complaint coil.An enpower (dcb2000500/unk lot) detachment control box was used in the case.All connections appeared to fit properly without application of excessive force.The complaint coil was successfully removed from the patient without need for additional intervention.No further information was obtained.The 7mm x 21cm galaxy g3 was not returned for evaluation.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the limited information available and without the product available for analysis, the reported customer complaint of failure to detach could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Failure to detach is a known potential product failure associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Per the ifu: ¿verify that the microcoil delivery system is fully connected, and no faults are indicted on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, and replace with a new microcoil system.If the system is free of faults, depress the detach button on the blue enpower dcb, the black dcb or the enpower control cable.The detach cycle light next to the button will illuminate and an intermittent tone will sound for the duration of the detachment cycle.If the light and audible tone do not activate, replace the dcb.¿ the ifu also states that the microcoil delivery system is intended for endovascular embolization of intracranial aneurysms.The product was used in the internal iliac artery.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 7MM X 21CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8209950
Report Number3008114965-2019-00853
Device Sequence Number16558193
Product Code KRD
UDI-Device Identifier10886704077565
UDI-Public10886704077565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberGLY120721
Device Lot NumberL12526
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER (DCB2000500/UNK LOT) DCB